# SDR QMLA2010080410045

- Difficulty date: August 4, 2010
- Submitted: August 5, 2010
- Operation: Air carrier
- Aircraft: N902CF
- Make and model: Snias AS350B3
- Aircraft serial: 3630
- Aircraft time: 4,722 hours, 15,691 cycles
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Part number: 150SG122Q
- Part serial: 10197
- Condition: Failed
- Location: Nr1 Eng
- Part time: 34 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ENROUTE TO A LOCAL PUBLIC RELATIONS EVENT THE GENERATOR CAUTION LIGHT ILLUMINATED. INITIATED GENERATOR FAILURE PROCEDURES AND GENERATOR RESET PROPERLY. SHORTLY THEREAFTER AN ACRID, BURNING ODOR FILLED COCKPIT. IMMEDIATELY SECURED GENERATOR AND SET UP FOR LANDING AT AN AIRPORT APPROX (1) MILE AWAY AND LANDED WITHOUT INCIDENT. MECHANIC ARRIVED AND REPLACED GENERATOR AND BATTERY, AND ACFT WAS RETURNED TO SERVICE.  MECHANIC NOTES:  GENERATOR FAILED IN FLIGHT.  CREW SMELLED SMOKE IN THE CABIN.  PILOT LANDED AT CLOSEST AIRPORT.  MECHANIC REPLACED THE STARTER/GENERATOR AND THE ACFT BATTERY AS THE BATTERY WOULD NOT CHARGE.
